# SDR CA080722001

- Difficulty date: July 13, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 21,477 hours
- Engine: Lyc T5313B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Condition: Damaged
- Location: M/R Mast
- Part time: 6,478 hours
- Stage of operation: HO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) UPON DESCENT WITH AN EXTERNAL LOAD, MASTER CAUTION WARNING INDICATION ILLUMINATED. THE PIC CHECKED THE CAUTION PANEL TO FIND A TRANSMISSION OIL PRESSURE CAUTION LIGHT ILLUMINATED, TRANSMISSION OIL PRESSURE GAUGE INDICATING ZERO PRESSURE. A POST-SHUTDOWN INSP BY AME REVEALED AN ABUNDANCE OF ALUMINUM METAL SHAVINGS IN THE OIL SYS AND OIL FILTER. FURTHER DISASSEMBLY AND INSP OF OIL PUMP INDICATED EVEN MORE METAL SHAVINGS BUT ORIGIN OF THE MATERIAL COULD NOT DETERMINED.  DURING THE FIELD REMOVAL OF THE TRANSMISSION, IT WAS DISCOVERED THAT THE LOWER BEARING RACE RETAINING NUT ON THE MAST ASSY HAD BROKEN FREE OF IS TORQUE AND LOCKING DEVICE. NUT BACKED OFF ALL THE WAY TO LAST THREAD CARVING A ONE INCH DEEP GROOVE INTO THE TRANSMISSION SUMP CASE.
